Stop me doing silly things please: Hallo dearest... - PMRGCAuk

PMRGCAuk

13,557 members24,650 posts

Stop me doing silly things please

Zofitmogelijk profile image
Zofitmogelijk

Hallo dearest members of the pmrgca community today I have a question about something that seems a luxury problem. Had my pmr diagnose one Year ago and now on 3,5 Mg. Feeling my energy return and not so often awake in the middle of the night. My Blood seems ok 2 and 14. Feeling so tempted to throw away the Pred. Please help me prevent that. Was'nt it ' uncle Ben' going down and up again? Hope everybody feels as Good as can be under the circumstances🍁

17 Replies
DorsetLady profile image
DorsetLadyPMRGCAuk volunteer

Hi,

No - don’t throw the Pred away, but do keep reducing in your normal way. Hopefully by the time you get to zero your PMR will be gone, but don’t assume that, just hope it’s true!

Then give it a few months to make sure all is okay - then you can throw the Pred away!

Good luck.

Sounds a bit like a song. oh no no don’t thought you’re pred away oh no. 🎼

Sorry folks could not resist. 😳😱

I’ve read where some always keep some on hand in case of relapse.

Like don't take your love away?

gannie profile image
gannie in reply to Rocketronzy

Hahaaaa! I love a bit of levity, Ronzy - We could form a choir and sing it properly? ;-)

DorsetLady profile image
DorsetLadyPMRGCAuk volunteer in reply to Rocketronzy

Yes that why I said a few months. I kept mine until they were past their sell buy date - bit like us 😉

jannie21 profile image
jannie21 in reply to DorsetLady

Me too, I kept mine past the sell by date as well. "Just to make sure".

Gentle hugs to all, Jannie x

Hi Jannie, a hug in return. I still have 3 boxes of 30-5mg tablets and d.v. Hope the pmr symptoms have Left me before finishing. 🌻Aletta

Patience Zofitmogelijk! You have done wonderfully well up to now, in a very short time for PMR. The Pred you are on is not doing you any harm but it just might be doing you a lot of good. Be still you are nearly there!

PMRpro profile image
PMRproAmbassador

NOOOOOOOOO!!!! Don't just throw it away - you MIGHT be OK but on the other hand - you could start a flare and even worse you might have an adrenal crisis! I don't want to be a party pooper but even 1mg may be the difference between being fine and not. And 3.5mg is a fair bit in the context of adrenal function.

Just carry on reducing slowly as you have been. You have done so well this far, it is a very low dose of pred with very few risks of side effects and it would be such a shame to spoil things now.

Rocketronzy profile image
Rocketronzy in reply to PMRpro

I am now begging to realise what gust 1mg can sometimes do. 😲😢

I can't agree more with the others here. Don't throw them away, I think you have developed a false sense of security. Slowly, slowly catchy monkey :-)

Thanks a lot for the warnings I underestimated the risks of stopping. Forgot about the tail of the dragon. It is such a small amount of predpowder in the capsule.

Hallo too, Zofitmogelijk! :-)

Thanks for your Post. When you say 'uncle Ben going up and down again', I wonder if you mean my earlier Post about feeling better when lowering the Pred dose, compared with a higher one.. (The Lighter Side - Feeling unusually GOOD... etc)?

Just to say: I know what you mean about wanting to 'throw-away' the Preds - especially when at lower dosages and / or feeling ok! I know, it's a great temptation and we all want to be 'free' from the Preds! ;-/

But... as others here say, and as I have experienced too, it's not a good idea to so this - for various reasons. First, you might put yourself in danger of an Adrenal Crisis (even at low levels). Second (and even if you suddenly feel much better), the PMR disease activity is probably still there. And, so, it is best to continue to 'taper' your Pred reductions slowly, to be on the safe side.

I know this process is very frustrating. After my dramatic 'recovery' at a sudden, lower dose of Preds, I am still experiencing some PMR symptoms. So, my conclusion is that we all must take this journey slowly and steadily, even at 3 mgpd or less, and be 'patient' Patients.

I hope this helps you with your dilemma, try to keep smiling in the meantime ;-)

MB :-)

Dear mister MB, thanks for the good advice. I'am realising not beeing careful enough, since you Quote ... is going up and down again makes it sound as if you are a puppet on a string. You never make that impression. I remember you feeling relieved seeing light at the end of the tunnel and I do hope you are on an amount of Pred you feel comfortabele with

Just a quick reply Zofitmogelijk, as I'm away dealing with a family matter today.

Back tomorrow / Thursday with a more detailed reply.. ;-)

MB :-)

Hope it is a positive matter, Thanks for the message and take your time.🤝

Please NO, do not throw away your Prenisone. Keep on reducing and hope for the best😎

You may also like...